Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 85, NWS Milwaukee, WI

October 17, 2017

NWS Milwaukee, WI issued this small craft advisory at Oct 17, 2017, 3:02 PM CDT. It took effect at Oct 18, 2017, 8:00 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2017, 3:02 PM CDT (20:02 UTC)
In effect from
Oct 18, 2017, 8:00 AM CDT
Expired
Oct 19, 2017, 3:04 AM CDT
In force
19 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

396 
WHUS73 KMKX 172002
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT TUE OCT 17 2017

...BREEZY SOUTHWEST WINDS TODAY...

LMZ645-646-180415-
/O.CON.KMKX.SC.Y.0084.000000T0000Z-171018T0000Z/
/O.NEW.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
302 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO
4 AM CDT THURSDAY. 

* WINDS: SOUTHWEST DIMINISHING BY EVENING. SOUTHWEST WINDS
  INCREASING AGAIN WEDNESDAY MORNING TO 15 TO 25 KNOTS WITH GUSTS
  UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS BACKING TO THE
  SOUTH DURING THE AFTERNOON. 

* WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING AGAIN TO 3 TO 4 
  FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-180415-
/O.NEW.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
302 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO
4 AM CDT THURSDAY. 

* WINDS: SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS WEDNESDAY
  MORNING WITH GUSTS UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS
  BACKING TO THE SOUTH DURING THE AFTERNOON. 

* WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING AGAIN TO 3 TO 5 
  FEET ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
6 follow-up statements
678 
WHUS73 KMKX 180159
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CDT TUE OCT 17 2017

...BREEZY SOUTHWEST WINDS WEDNESDAY...

LMZ643>646-181000-
/O.CON.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
859 PM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO
4 AM CDT THURSDAY...

* WINDS: SOUTHWEST WINDS INCREASING WEDNESDAY MORNING TO 15 TO 25
  KNOTS WITH GUSTS UP TO 30 KNOTS BY WEDNESDAY AFTERNOON. WINDS 
  BACKING TO THE SOUTH DURING THE AFTERNOON. 

* WAVES: 1 TO 2 FEET TONIGHT. WAVES INCREASING TO 3 TO 4 FEET ON 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
886 
WHUS73 KMKX 180802
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 AM CDT WED OCT 18 2017

...BREEZY SOUTHERLY WINDS TODAY AND TONIGHT...

LMZ643>646-181615-
/O.CON.KMKX.SC.Y.0085.171018T1300Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
302 AM CDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 AM CDT THURSDAY...

* WINDS: SOUTH TO SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS
  AFTER SUNRISE AND CONTINUING INTO THE EVENING. GUSTS 25 TO 30 
  KNOTS.
  
 * WAVES: 1 TO 2 FEET EARLY...THEN BUILDING TO 3 TO 6 FEET WITH
   THE HIGHEST WAVES NORTH OF PORT WASHINGTON. 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
053 
WHUS73 KMKX 181400
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT WED OCT 18 2017

...BREEZY SOUTHERLY WINDS TODAY AND TONIGHT...

LMZ643>646-182200-
/O.CON.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 AM CDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 20 KNOTS. GUSTS 25 TO 30 
  KNOTS. 

* WAVES: 2 TO 3 FEET...THEN BUILDING TO 3 TO 6 FEET WITH THE 
  HIGHEST WAVES NORTH OF PORT WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
838 
WHUS73 KMKX 181933
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
233 PM CDT WED OCT 18 2017

...BREEZY SOUTH SOUTHWEST WINDS INTO TONIGHT...

LMZ643>646-190345-
/O.CON.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
233 PM CDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS. GUSTS TO 30 
  KNOTS ESPECIALLY TOWARDS SHEBOYGAN. 

* WAVES: 3 TO 6 FEET WITH THE HIGHEST WAVES NORTH OF PORT 
  WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
462 
WHUS73 KMKX 190228
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 PM CDT WED OCT 18 2017

...BREEZY SOUTH SOUTHWEST WINDS INTO TONIGHT...

LMZ643>646-190900-
/O.CON.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
928 PM CDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS. 

* WAVES: 3 TO 5 FEET WITH THE HIGHEST WAVES NORTH OF PORT 
  WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
302 
WHUS73 KMKX 190804
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 AM CDT THU OCT 19 2017

...BREEZY WESTERLY WINDS SUBSIDING...


LMZ643>646-190915-
/O.CAN.KMKX.SC.Y.0085.000000T0000Z-171019T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
304 AM CDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

BREEZY WESTERLY WINDS WILL QUICKLY SUBSIDE EARLY THIS MORNING
AFTER THE PASSAGE OF A COLD FRONT. LIGHT WINDS AND LOW WAVE
HEIGHTS ARE EXPECTED FOR THE REMAINDER OF THE DAY. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:02 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 17, 3:02 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
302 PM CDT Tue Oct 17 2017

.DISCUSSION...

Tonight through Friday night...Forecast confidence is high.

Our dry and mild pattern will continue through the work week.
Wednesday will be very similar to today, plenty of sunshine, but
with more gusty wind. A weak/dry cold front will drift across
Wisconsin Wednesday night, dropping highs on Thursday about 3 to 4
degrees from the previous day. Warmer temperatures push right
back in on Friday with highs in the lower to mid 70s.

Saturday and Sunday...Forecast confidence is high.

A cold front with better moisture and dynamics will push through
the area mainly Saturday night into Sunday morning. That should be
the period for the best chance of rain. Some guidance is spitting
out some light, pre-frontal showers on Saturday, but again, the
bulk of any rainfall will come Saturday night into Sunday morning.
Temps will remain warm, in the 70s, ahead of the front on
Saturday, dropping back into the 60s behind the front on Sunday.

Monday and Tuesday...Forecast confidence is medium.

We start to see a deeper mid level cyclonic flow develop across
the Upper Midwest and Great Lakes early next week, keeping small
chances of showers in the forecast, along with highs falling back
into the 50s.

&&

.AVIATION(21Z TAFS)...

VFR conditions will continue through the TAF period with clear to
scattered high clouds. Southwest surface winds will fall off
early this evening, but remain elevated above the boundary layer.
This will result in low level wind shear concerns through the
overnight hours. The wind shear threat will diminish once we mix
out by mid morning on Wednesday. Expect gusty southwest winds on
Wednesday.

&&

.MARINE...

The current small craft advisory for areas south of Milwaukee will
remain in effect until evening. A new small craft advisory will go
into effect at 8 am on Wednesday and continue through Wednesday
night due to strong and gusty southwest winds. The highest waves
will be out toward open water and over our northern marine areas,
like Sheboygan.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ645-646.

     Small Craft Advisory from 8 AM Wednesday to 4 AM CDT Thursday
     for LMZ643>646.

&&

Tonight/Wednesday and Aviation/Marine...Davis
Wednesday Night through Tuesday...Davis
Hazardous weather outlook, Oct 17, 12:15 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1215 PM CDT Tue Oct 17 2017

WIZ046-047-051-052-056>060-062>072-181715-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1215 PM CDT Tue Oct 17 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms Saturday evening, as a cold
front moves through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-181715-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1215 PM CDT Tue Oct 17 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...This Afternoon and Tonight

A Small Craft Advisory remains in effect until 7 PM south of
Milwaukee. Gusty southwest winds are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty southwest winds will likely reach Small Craft Advisory
levels Wednesday into Wednesday night. High waves should develop
north of Port Washington.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 8:30 PM CDTSmall Craft AdvisoryMKX23 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.